MAUDE Adverse Event Report: UNKNOWN SET ASPIREX S 6F 135CM; THROMBECTOMY & ATHERECTOMY

UNKNOWN SET ASPIREX S 6F 135CM; THROMBECTOMY & ATHERECTOMY
Model Number 80325
Medical Device Problem Codes Overheating of Device (1437); Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/13/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that during a recanalization procedure, the catheter and guidewire allegedly jammed and overheated.It was later reported that while transporting the patient to the post operation area, the patient¿s bp dropped and crashed.The patient reportedly expired.
 
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation of the reported event is currently underway.The medical device manufacturer and manufacturing location for the straub product was selected as unknown due to system limitations.The correct medical device manufacturer and manufacturing location are straub medical us.Expiry date: 08/2024.
 
Additional Manufacturer Narrative
H10: the medical device manufacturer (d3) and manufacturing location (g1) for the straub product was selected as unknown due to system limitations.The correct medical device manufacturer and manufacturing location are straub medical us.H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical sample was returned for evaluation.Much blood was visible in the shield housing and few blood was in the collecting bag.Also, guide wire looked like not used with no sign of usage and the coating was totally fine.There were no deformation, abbreviation, blood and other materials visible.A catheter was physically investigated.The catheter showed a high amount of blood.The catheter doesn¿t show any damage, kinks and breaks.The catheter was rotated with magnet, without flushing before.The guide wire could not go through, 8cm from the tip and the guidewire was removed and tried again.It was possible to get the guide wire through the whole length of the catheter.After flushing full aspiration capacity could be reestablished.No malfunction was detected.The investigation is unconfirmed for the reported issues.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 08/2024), g3.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during a recanalization procedure in the iliofemoral vein, accessing from the ankle, the catheter and guidewire allegedly jammed and overheated.It was later reported that while transporting the patient to the post operation area, the patient¿s bp dropped and crashed.The patient reportedly expired.

Brand Name
SET ASPIREX S 6F 135CM
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
UNKNOWN
BR 
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15591663
Report Number3008439199-2022-00148
Device Sequence Number2314761
Product Code DQX
UDI-Device Identifier07640142811329
UDI-Public(01)07640142811329
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K220270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80325
Device Catalogue Number80325
Device Lot Number220994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age52 YR
Patient SexFemale